Alert archive / Michigan / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood warning at Jul 16, 2008, 6:58 PM EDT for Isabella County, Michigan. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2008, 6:58 PM EDT (22:58 UTC)
- Expired
- Jul 16, 2008, 9:38 PM EDT
- In force
- 3 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Isabella County, MI
The radar
The Grand Rapids radar (KGRR), 92 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 7:25 PM EDT | FLASH FLOOD | 3 Ese Winn, MI | WASHOUT REPORTED ON GREEN ROAD NEAR PLEASANT VALLEY ROAD. 100 FT OF THE ROAD IS UNDER 3 FEET OF WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KGRR 162302
FFWGRR
MIC073-170200-
/O.NEW.KGRR.FF.W.0006.080716T2258Z-080717T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
701 PM EDT WED JUL 16 2008
THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN ISABELLA COUNTY IN CENTRAL MICHIGAN
* UNTIL 1000 PM EDT
* AT 656 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING
BEGINNING TO OCCUR NEAR THE SHEPHERD AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MILLBROOK...DEERFIELD CENTER...BROOMFIELD CENTER...ROLLAND
CENTER...SHEPHERD...BLANCHARD AND MOUNT PLEASANT
DOPPLER RADAR INDICATES THAT 3 TO LOCALLY 5 INCHES OF RAIN HAS
FALLEN NEAR THE SHEPHERD AREA. ADDITIONAL RAINFALL OF 1 TO 2 INCHES
OF RAIN COULD FALL ACROSS THE WARNED AREA WITHIN THE NEXT HOUR.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4362 8461 4347 8461 4347 8508 4348 8509
4362 8510
TIME...MOT...LOC 2258Z 180DEG 0KT 4350 8488
$$
NJJ3 follow-up statements
000
WGUS73 KGRR 162346
FFSGRR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
746 PM EDT WED JUL 16 2008
MIC073-170200-
/O.CON.KGRR.FF.W.0006.000000T0000Z-080717T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ISABELLA MI-
746 PM EDT WED JUL 16 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHERN ISABELLA...
LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 3 FEET OF WATER OVER 100
FEET OF GREEN ROAD NEAR PLEASANT VALLEY ROAD.
DOPPLER RADAR ESTIMATES 3 TO 6 INCHES OF RAIN HAS FALLEN BETWEEN
WINN AND SHEPHERD SINCE EARLIER THIS AFTERNOON. THIS INCLUDES SALT
CREEK...CHILDS CREEK...AND THATCHER CREEK.
RAINFALL WILL BE DIMINISHING WITHIN THE NEXT HOUR WITH UP TO HALF AN
INCH OF ADDITIONAL RAIN EXPECTED. SOME ADDITIONAL RAIN WILL BE
POSSIBLE BY AROUND 9 PM ACROSS THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLBROOK...
DEERFIELD CENTER...BROOMFIELD CENTER...ROLLAND CENTER...SHEPHERD...
BLANCHARD AND MOUNT PLEASANT.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 4362 8461 4347 8461 4347 8508 4348 8509
4362 8510
TIME...MOT...LOC 2341Z 180DEG 0KT 4350 8488
$$
NJJ000
WGUS73 KGRR 170106
FFSGRR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
906 PM EDT WED JUL 16 2008
MIC073-170200-
/O.CON.KGRR.FF.W.0006.000000T0000Z-080717T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ISABELLA MI-
906 PM EDT WED JUL 16 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
SOUTHERN ISABELLA...
AT 900 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED WATER OVER
THE ROAD ON BLANCHARD ROAD BETWEEN SUMMERTON AND ISABELLA ROADS.
LAW ENFORCEMENT HAS ALSO REPORTED THAT THE WATER THAT WAS OVER GREEN
ROAD EARLIER HAS RECEDED.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILLBROOK...
DEERFIELD CENTER...BROOMFIELD CENTER...ROLLAND CENTER...SHEPHERD...
BLANCHARD AND MOUNT PLEASANT.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 4362 8461 4347 8461 4347 8508 4348 8509
4362 8510
TIME...MOT...LOC 0104Z 180DEG 0KT 4350 8488
$$
NJJ000
WGUS73 KGRR 170138
FFSGRR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
937 PM EDT WED JUL 16 2008
MIC073-170147-
/O.CAN.KGRR.FF.W.0006.000000T0000Z-080717T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ISABELLA MI-
937 PM EDT WED JUL 16 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN
ISABELLA...
RUNOFF FROM EARLIER PRECIPITATION HAS DIMINISHED GREATLY. REPORTS
INDICATE THAT FLOODING HAS ENDED. THEREFORE...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
A FLOOD ADVISORY REMAINS IN EFFECT FOR ISABELLA COUNTY AND NORTHERN
GRATIOT THROUGH 1130 PM THIS EVENING.
MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE
LATEST WEATHER INFORMATION.
LAT...LON 4362 8461 4347 8461 4347 8508 4348 8509
4362 8510
TIME...MOT...LOC 0137Z 180DEG 0KT 4350 8488
$$
NJJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 4:00 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 16, 4:00 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 400 PM EDT WED JUL 16 2008 LATEST UPDATE...ALL SECTIONS BUT AVIATION AND HYDROLOGY... .SYNOPSIS...(400 PM EDT WED JUL 16 2008) A FRONTAL BOUNDARY EXTENDING FROM CENTRAL LOWER MICHIGAN TO SOUTH DAKOTA WEDNESDAY AFTERNOON WILL LIFT NORTH ON THURSDAY THEN SINK SOUTH AGAIN ON FRIDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE PERIODICALLY ALONG AND NORTH OF THIS FRONTAL BOUNDARY... WITH VERY WARM AND HUMID CONDITIONS SOUTH OF THE FRONT. && .SHORT TERM...(400 PM EDT WED JUL 16 2008) (TONIGHT THROUGH FRIDAY NIGHT) MAIN CHALLENGE IN THE SHORT TERM IS CONVECTIVE TRENDS. BELIEVE CURRENT ACTIVITY OVER IN WISCONSIN WILL PROBABLY REMAIN THERE AND BUILD SOUTHWARD ACROSS THE MSN AND MKE AREAS WHERE MAX INSTABILITY WITH CAPES OF 4000-5000 J/KG EXISTS. MEANWHILE IN OUR NECK OF THE WOODS... BELIEVE WE/LL PROBABLY SEE SOME WIDELY SCATTERED STORMS LATE THIS AFTERNOON AND EVENING NORTH OF I-96 AND EAST OF HWY 131 WHERE DECENT SFC CONVERGENCE WILL EXIST IN THE VICINITY OF THE WEAK SFC FRONTAL BOUNDARY AND AT THE INTERSECTION OF THE LAKE BREEZE FRONT. OUR CAPES AREN/T TOO SHABBY EITHER... AROUND 3000 J/KG... SO CANT RULE OUT A SVR CELL OR TWO. ALL OF THIS DIURNAL/SFC BASED ACTIVITY SHOULD TEND TO DISSIPATE TOWARD SUNSET. THEN THE QUESTION FOR LATER TONIGHT BECOMES WHETHER OR NOT WE/LL SEE A LATE NIGHT MCS ROLLING ACROSS NRN LWR MI...POSSIBLY AFFECTING OUR NRN CWFA. THERE IS CURRENTLY A SHORTWAVE SEEN ON WATER VAPOR IMAGERY SCOOTING EAST ACROSS NORTH DAKOTA... AND THIS FEATURE COULD CERTAINLY BE AN IMPETUS FOR NOCTURNAL MCS ACTIVITY AS IT HEADS ESE WITH 500 MB HGT CONTOURS. WILL MAINTAIN THE THOUGHTS OF PREVIOUS FORECASTER... WITH POPS RANGING FROM ONLY 15 PCT OR SO SOUTH OF I-96 TO 50-60 PCT IN THE FAR NRN CWFA AFTER 06Z. THE SURFACE FRONT SHOULD LIFT NORTH OF THE AREA ON THURSDAY... LEADING TO A DRY/HOT/HUMID AFTERNOON OVER ALL OF THE CWFA. NOTE THAT AN OZONE ACTION DAY HAS BEEN ISSUED FOR PARTS OF OUR AREA. WILL CARRY POPS IN THE NORTH THURSDAY MORNING TO ACCOUNT FOR POSSIBILITY OF LINGERING AFOREMENTIONED NOCTURNAL MCS... THEN DRY FOR CWFA WIDE FOR THE AFTERNOON. THE FRONT IS PROGGED TO SLIP SOUTH AGAIN LATER THURSDAY NIGHT AND FRIDAY... SO WILL ACCORDINGLY HAVE CHANCE POPS SPREADING BACK SOUTHWARD INTO THE CWFA. HOWEVER CHANCES WILL STILL ONLY BE 15-20 PCT FOR AREA SOUTH OF I-96. && .LONG TERM...(400 PM EDT WED JUL 16 2008) (SATURDAY THROUGH WEDNESDAY) WE WILL STILL BE COPING WITH THE FRONTAL BOUNDARY INTO THE EXTENDED PERIOD. IT APPEARS THE BOUNDARY WILL BE ACROSS THE SOUTHERN PORTION OF THE CWA BY EARLY SATURDAY. WITH HIGHER CONFIDENCE THE MODELS ARE POINTING TO A WET BEGINNING TO THE WEEKEND AS A MID LEVEL SHORT WAVE CROSSES THE GREAT LAKES SATURDAY OR SATURDAY NIGHT. HAVE INCREASED POPS ACROSS THE SOUTHERN AND CENTRAL PORTIONS OF THE CWA FOR BOTH SATURDAY AND SATURDAY NIGHT. THIS WAVE AND IT/S PCPN COULD LINGER INTO SUNDAY AS THE GFS SUGGESTS...HOWEVER THE ECMWF WAS MOVING IT EAST BY THIS TIME SO WILL KEEP POPS ON THE LOW SIDE. THERE IS UNCERTAINTY HOW FAR SOUTH THE FRONT WILL SAG INTO THE EARLY PART OF NEXT WEEK. WILL HOLD ON TO LOW POPS SUNDAY NIGHT AND MONDAY...HOWEVER BY MONDAY NIGHT IT APPEARS CANADIAN HIGH PRESSURE WILL SHOVE THE FRONT FURTHER SOUTH AND WE SHOULD FINALLY START TO DRY OUT. HAVE LEFT SLGT CHC POPS IN FOR POSSIBLE DAYTIME CONVECTION ACROSS THE SOUTHERN CWA FOR BOTH TUESDAY AND WEDNESDAY AS THE FRONT APPEARS TO ONLY SAG TO CENTRAL IN/OH AND SOME MOISTURE MAY TRY TO CROSS NORTH OF THE FRONT. && .MARINE...(400 PM EDT WED JUL 16 2008) VERY WARM/HUMID AIR MASS MOVING ACROSS THE LAKE MAY RESULT IN SOME HAZE OVER THE NEXT FEW DAYS. RELATIVELY WEAK WIND FIELDS ARE PRESENT ATTM WITH THE FRONT NEARBY... BUT THEY MAY STRENGTHEN A BIT OUT OF THE SW ON THURSDAY AS THE FRONT LIFTS NORTH. STILL... THE FLOW PROBABLY WONT BECOME STRONG ENOUGH TO WARRANT ANY SMALL CRAFT ADVISORIES. WE WILL PROBABLY HAVE A WIND SHIFT TO THE N/NE NORTH OF HOLLAND ON FRIDAY AFTERNOON AND NIGHT AS THE FRONT SLIPS SOUTH AGAIN. && .AVIATION...(148 PM EDT WED JUL 16 2008) INSTABILITY WAS INCREASING THIS AFTERNOON RESULTING IN A GROWING CU FIELD. BELIEVE THERE WILL BE POP UP SHOWERS AND THUNDERSTORMS INTO THE MID/LATE AFTERNOON AS THE INSTABILITY IS MAXIMIZED. THIS CONVECTION SHOULD REMAIN WIDELY SCATTERED HOWEVER...SO WILL JUST MENTION VCTS AT THIS POINT AWAY FROM THE LAKE. ANY STORMS WILL DIE OFF PRIOR TO MIDNIGHT WITH THE LOSS OF SURFACE HEATING. SOMEWHAT DRIER AIR ARRIVES OVERNIGHT...SO FEEL THAT THURSDAY MORNING INTO THE EARLY AFTERNOON WILL BE STORM FREE FOR THE TAF SITES. && .HYDROLOGY...(400 PM EDT WED JUL 16 2008) USGS RIVER GAGES CONTINUE TO SHOW LEVELS ACROSS THE AREA AT OR ABOVE NORMAL. AIR MASS IS BECOMING INCREASINGLY MOIST WITH PRECIPITABLE WATERS APPROACHING 1.50 INCHES OVER THE CWFA THIS MORNING. THE MOST WIDESPREAD RAINFALL THROUGH THE END OF THE WEEK LOOKS TO REMAIN JUST NORTH OF THE CWFA...CLOSER TO THE NOSE OF THE LOW LEVEL JETS EXPECTED TO IMPACT THE AREA. ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY DOWNPOURS. BASIN AVERAGES ARE EXPECTED TO REMAIN RATHER LOW ATTM...GENERALLY LESS THAN A QUARTER OF AN INCH FOR EACH PERIOD. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: MEADE SHORT TERM: MEADE LONG TERM: JK MARINE: MEADE AVIATION: JK HYDROLOGY: NJJ
Hazardous weather outlook, Jul 16, 6:32 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 632 PM EDT WED JUL 16 2008 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-171015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 632 PM EDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS WILL AFFECT AREAS NORTH OF A LINE FROM ROUGHLY SAUGATUCK TO MASON THIS EVENING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. TORRENTIAL RAINFALL IS ALSO POSSIBLE WHICH WILL CREATE AREAS OF URBAN AND SMALL STREAM FLOODING. ADDITIONAL THUNDERSTORMS MAY DEVELOP LATE TONIGHT NORTH OF INTERSTATE 96. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THURSDAY THROUGH TUESDAY AS LOW PRESSURE MOVES ALONG A WAVERING FRONT ACROSS LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON AND TONIGHT BECAUSE THE COVERAGE OF STORMS WILL BE RATHER LIMITED.
In the hours before
Local storm report, Jul 16, 5:40 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
540 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL PARIS 43.77N 85.50W
07/16/2008 E0.25 INCH MECOSTA MI COUNTY OFFICIAL
HEAVY RAIN ALSO REPORTED.
&&
MKALEMBKLocal storm report, Jul 16, 5:52 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM FLOOD 1 S BALDWIN 43.88N 85.85W
07/16/2008 LAKE MI COUNTY OFFICIAL
M-37 FLOODED JUST SOUTH OF THE CITY OF BALDWIN IN FRONT
OF THE LAUNDROMAT.
0549 PM HAIL 2 S MOUNT PLEASANT 43.58N 84.75W
07/16/2008 E0.88 INCH ISABELLA MI TRAINED SPOTTER
NICKEL SIZE BUT GETTING BIGGER.
&&
MKALEMBKLocal storm report, Jul 16, 5:56 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
556 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 5 S TUSTIN 44.03N 85.46W
07/16/2008 E0.25 INCH OSCEOLA MI COUNTY OFFICIAL
0553 PM HAIL 2 S MOUNT PLEASANT 43.58N 84.75W
07/16/2008 E1.00 INCH ISABELLA MI TRAINED SPOTTER
&&
MKALEMBKLocal storm report, Jul 16, 6:24 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
624 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 5 NW ALMA 43.43N 84.73W
07/16/2008 E1.50 INCH GRATIOT MI TRAINED SPOTTER
HAIL AS LARGE AS 2 INCHES. HEAVY RAIN.
&&
MKALEMBKLocal storm report, Jul 16, 6:34 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
634 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 4 SSE SHEPHERD 43.47N 84.66W
07/16/2008 E0.88 INCH GRATIOT MI BROADCAST MEDIA
WINDS ESTIMATED AT 50 MPH.
&&
MKALEMBKLocal storm report, Jul 16, 6:43 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
643 PM EDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 1 N EVART 43.92N 85.27W
07/16/2008 OSCEOLA MI EMERGENCY MNGR
MULTIPLE TREES DOWN JUST NORTH OF EVART.
&&
MKALEMBKThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:16 PM EDT | Special Weather Statement | GRR | Clare, Osceola | 59 min |
| Jul 16, 4:29 PM EDT | Special Weather Statement | GRR | Lake | 61 min |
| Jul 16, 4:54 PM EDT | Severe Thunderstorm Warning | GRR | Lake | 51 min |
| Jul 16, 5:10 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 50 min |
| Jul 16, 5:16 PM EDT | Special Marine Warning | GRR | 89 min | |
| Jul 16, 5:20 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta | 40 min |
| Jul 16, 5:31 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot | 44 min |
| Jul 16, 5:36 PM EDT | Areal Flood Advisory | GRR | Lake | 4 hr |
| Jul 16, 5:42 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Lake, Mecosta, Osceola | 63 min |
| Jul 16, 5:53 PM EDT | Severe Thunderstorm Warning | GRR | Isabella, Mecosta | 67 min |
| Jul 16, 6:08 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella | 52 min |
| Jul 16, 6:14 PM EDT | Areal Flood Advisory | GRR | Clare, Gratiot, Isabella, Mecosta, Osceola | 5 hr |
| Jul 16, 6:27 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Oceana | 78 min |
| Jul 16, 6:32 PM EDT | Severe Thunderstorm Warning | GRR | Clare, Isabella | 49 min |
| Jul 16, 6:40 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella, Montcalm | 50 min |
| Jul 16, 6:43 PM EDT | Special Marine Warning | GRR | 92 min | |
| Jul 16, 6:57 PM EDT | Severe Thunderstorm Warning | GRR | Allegan, Barry, Kent, Ottawa | 78 min |
| Jul 16, 7:13 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Newaygo | 47 min |
| Jul 16, 7:33 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 42 min |
| Jul 16, 7:52 PM EDT | Severe Thunderstorm Warning | GRR | Van Buren | 53 min |
Nearby
Flash Flood Warnings in Michigan, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.